MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; KIT,SPECI-CATH,NEO,5FR,9IN,PVP,LUB,GLV

MEDLINE INDUSTRIES INC. MEDLINE; KIT,SPECI-CATH,NEO,5FR,9IN,PVP,LUB,GLV
Model Number DYND10820
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, a patient was catheterized an additional time due to a report of a malfunction in a catheter.Email received by (b)(6), whom provided additional information in regards to this incident.Reporter states, on (b)(6) 2021 medline ref dynd10820 neonatal 5fr.9in.Speci-cath kit was utilized to catheterize a three-month old infant for the purposes of obtaining a urine specimen.It was reported, "i was pulling the tube out the urine began to either go back up into the patient or leaked out from the plastic catheter from the top of the catheter.After the catheter was completely pulled away from the patient, the urine continued to be pulled up from the urine container by the catheter and out of the container.The catheter was not near the level of the urine.It appeared to me like the urine was siphoning back out of the tube by a creation of a vacuum.Unsure what really happened but wanted to report that the equipment i used definitely malfunctioned.This patient was cathed again and was cathed with the same equipment and lot number but it did not malfunction the second time." reporter states, no samples are available for return and evaluation.Due to the reported incident, medical intervention and in an abundance of caution, this med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.
 
Event or Problem Description
It was reported, a patient was catheterized an additional time due to a report of a malfunction in a catheter.

Brand Name
MEDLINE
Common Device Name
KIT,SPECI-CATH,NEO,5FR,9IN,PVP,LUB,GLV
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12647117
Report Number1417592-2021-00184
Device Sequence Number19222020
Product Code OHR
UDI-Device Identifier10080196028894
UDI-Public10080196028894
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND10820
Device Catalogue NumberDYND10820
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight6